Alert archive / Michigan / Wind Advisories in 2012

Wind Advisory 10, NWS Marquette, MI

December 3, 2012Houghton County, Keweenaw County, Michigan

NWS Marquette, MI issued this wind advisory at Dec 3, 2012, 8:21 PM EST for Houghton County, Keweenaw County, Michigan. It took effect at Dec 4, 2012, 1:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2012, 8:21 PM EST (01:21 UTC)
In effect from
Dec 4, 2012, 1:00 AM EST
Expired
Dec 4, 2012, 4:07 AM EST
In force
3 hr
Issued by
NWS Marquette, MI

Counties Houghton County, MI, Keweenaw County, MI

The radar

The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.4 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
424 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WWUS73 KMQT 040121
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
821 PM EST MON DEC 3 2012

...STRONG WEST WINDS LATE TONIGHT AND TUESDAY MORNING...

.THE TIGHTENING PRESSURE GRADIENT BETWEEN A LOW NEAR HUDSON BAY AND
A HIGH IN THE PLAINS WILL CAUSE INCREASING WEST WINDS WITH GUSTS AS
HIGH AS 45 MPH OVER THE KEWEENAW PENINSULA LATE TONIGHT INTO TUESDAY
MORNING. EXPECT THESE STRONG WINDS TO DIMINISH TUESDAY AFTERNOON AS
THE HIGH PRESSURE SYSTEM MOVES CLOSER.

MIZ001-003-041100-
/O.NEW.KMQT.WI.Y.0010.121204T0600Z-121204T1800Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
821 PM EST MON DEC 3 2012

...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM EST TUESDAY. 

HAZARDOUS WEATHER...

 * EXPECT SUSTAINED WEST WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS
   45 MPH TO DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH TUESDAY
   MORNING. 

 * THE STRONGEST WINDS ARE MOST LIKELY OVER WEST FACING HIGHER
   TERRAIN.

IMPACTS...

 * THE STRONG WINDS MAY BREAK TREE LIMBS...LEADING TO SPORADIC 
   POWER OUTAGES. 

 * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES...
   ESPECIALLY ON ROADS AT EXPOSED LOCATIONS ALONG THE WEST COAST OF
   THE KEWEENAW AND OVER THE HIGHER TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH
   ARE EXPECTED OR OCCURRING.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$
KC
1 follow-up statement
408 
WWUS73 KMQT 040907
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
407 AM EST TUE DEC 4 2012

...STRONG WEST WINDS THROUGH NOON...

.THE TIGHTENING PRESSURE GRADIENT BETWEEN A LOW NEAR HUDSON BAY AND
A HIGH IN THE PLAINS WILL CAUSE INCREASING WEST WINDS WITH GUSTS AS
HIGH AS 45 MPH OVER THE KEWEENAW PENINSULA THROUGH NOON TODAY.
EXPECT THESE STRONG WINDS TO DIMINISH THIS AFTERNOON AS THE HIGH
PRESSURE SYSTEM MOVES CLOSER.

MIZ001-003-041700-
/O.CAN.KMQT.WI.Y.0010.000000T0000Z-121204T1800Z/
/O.NEW.KMQT.WI.Y.0011.121204T1000Z-121204T1700Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
407 AM EST TUE DEC 4 2012

...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. 

HAZARDOUS WEATHER...

 * EXPECT SUSTAINED WEST WINDS OF 20 TO 30 MPH WITH GUSTS AS 
   HIGH AS 45 MPH TO DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH 
   TUESDAY MORNING. 

 * THE STRONGEST WINDS ARE MOST LIKELY OVER WEST FACING HIGHER 
   TERRAIN. 

IMPACTS...

 * THE STRONG WINDS MAY BREAK TREE LIMBS...LEADING TO SPORADIC 
   POWER OUTAGES. 

 * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES... 
   ESPECIALLY ON ROADS AT EXPOSED LOCATIONS ALONG THE WEST COAST 
   OF THE KEWEENAW AND OVER THE HIGHER TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURRING. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Dec 3, 6:36 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Dec 3, 6:36 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
636 PM EST MON DEC 3 2012

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 439 PM EST MON DEC 3 2012

NOTE: SIGNIFICANT COMMUNICATIONS PROBLEMS ARE CURRENTLY BEING
EXPERIENCED AT WFO MARQUETTE. DELAYS IN ALL TRANSMITTED PRODUCTS
ARE POSSIBLE UNTIL FURTHER NOTICE...ESPECIALLY WITH POINT AND CLICK
ONLINE FORECAST.

LOW PRESSURE OVER WESTERN ONTARIO AND COLD FRONT BISECTING MINNESOTA
AND EXTENDING SOUTH INTO SOUTHERN PLAINS ARE PRIMARY SFC FEATURES
IMPACTING WX OVR UPR MICHIGAN NEXT 24 HRS. SOUTH FLOW AHEAD OF COLD
FRONT HAS TRANSPORTED VERY WARM AND MOIST AIRMASS INTO THE AREA.
MAIN IMPACT SO FAR...NOT MUCH IN THE WAY OF RAIN...BUT RATHER FOG.
VSBY IN POCKETS DOWN TO LESS THAN 1/2SM MAINLY OVER CENTRAL UPR
MICHIGAN FROM HIGHLANDS OF MARQUETTE COUNTY TOWARD IMT AND ESC. 12Z
GRB SOUNDING CONTINUED TO POINT TO SHALLOW MOISTURE BELOW A STRONG
DRY LAYER AOA 900MB.

EXPECT GRADUAL INCREASING MOISTURE DEPTH THROUGH EARLY EVENING
BEFORE FROPA PUSHES THROUGH. WARM AIR ADVECTION ALOFT/INCREASING
PVA FROM SHORTWAVE TROUGH MOVING INTO SOUTHERN MANITOBA ALONG WITH
40-50 KT LLJ SHOULD HELP DEVELOP SOME SHOWERS THIS EVENING. SEEMED
THAT THERE COULD BE RISK OF CONVECTION TOO...AND ARE JUST STARTING
TO SEE ISOLD STORMS DEVELOPING OVR CNTRL LK SUPERIOR JUST NORTH OF
COPPER HARBOR. GIVEN ELEVATED CAPE UP TO 400J/KG AN ISOLD RISK FOR
TSRA SHOULD CONTINUE FOR THE EVENING...MAINLY CENTRAL AND EAST CWA.
ALL SHRA AND TSRA CHANCES END QUICKLY BY LATE EVENING AS STRONG COLD
FRONT PLOWS INTO THE CWA. DRYING IS IMPRESSIVE IN THE PLAINS IN WAKE
OF THE FRONT. FORECAST DRYING TRANSLATES WEST TO EAST ACROSS CWA BY
MIDNIGHT...SHUTTING OFF ANY PRECIP BY THAT TIME AND LEADING TO
RELATIVE LULL IN WX UNTIL LATE TONIGHT.

ONLY ISSUE AFTER MIDNIGHT IS WINDS ON KEWEENAW. BASED ON LATEST
OBSERVATIONAL AND MODEL TRENDS...STILL LOOKS LIKE WINDS OVER
KEWEENAW WILL MAINLY STAY SUB ADVY LEVEL. BEHIND THE FRONT...
WESTERLY 950MB WINDS ARE AROUND 35 KTS...WHICH CONTINUES TO TREND
DOWN FROM EARLIER GUIDANCE. MEAN MIXED LAYER WINDS TOP OUT IN THE
LOW-MID 30S KTS...THOUGH BRIEFLY WINDS AT TOP OF MIXED LAYER REACH
AOA 40 KTS AS COLD AIR FIRST ARRIVES. ISALLOBARIC COMPONENT HELPS
SOME...THOUGH IT IS ORIENTED MORE SW-NE. MARGINAL TO REACH ADVY.
NO ADVY WAS ISSUED AT THIS TIME.

COLD AIR CONTINUES TO CHARGE INTO AREA ON TUESDAY. EXPECT STEADY
TEMP FALL THROUGH THE DAY. READINGS AT DAYBREAK UPR 20S WEST TO MID
30S EAST...FALLING TO LOW-MID 20S WEST TO LOW 30S EAST BY LATE AFTN.
ARRIVAL OF COLD AIR /H85 TEMPS -8C AT 12Z WED DOWN TO -13C/ OVER THE
WARMER LAKE /TEMPS AROUND +5C/ SHOULD ALLOW LK EFFECT SNOW (LES) TO
DEVELOP THROUGH THE DAY. SOUNDINGS SHOW THAT COLD AIR BUT ALSO POINT
TO INVERTED-V LOOK BLO CLOUD BASE INDICATING ORGANIZATION TO THE LES
WILL BE DISRUPTED. ADDITIONALLY LOW-LEVEL WINDS ARE MORE ANTICYCLONIC
BY LATER AFTN...WHICH ALSO WILL NOT HELP OUT THE LES. NOT THRILLED
WITH CHANCES FOR MORE THAT MARGINAL LES ON TUESDAY. KEPT POPS LATE
IN THE DAY TOWARD LIKELY BUT MAINLY LOOKING AT SCT POPS FOR ISOLD 1
INCH SNOW AMOUNTS. REALLY BIGGER STORY ON TUESDAY WILL BE BLUSTERY
WINDS AND COLDER TEMPS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 439 PM EST MON DEC 3 2012

MUCH OF THE LONG TERM FORECAST WILL BE CONTROLLED BY NORTHERN STREAM
JET RUNNING FROM WEST TO EAST OVER SOUTHERN CANADA...WITH A SERIES
OF WAVES AND ASSOCIATED LOW PRESSURE SYSTEMS MOVING THROUGH CANADA.

INITIAL LOW PRESSURE SYSTEM THAT AFFECTS THE AREA TODAY AND TONIGHT
WILL BE SHIFTING OUT OF THE AREA AND WILL DRAG A SECONDARY COLD
FRONT DROPPING THROUGH THE AREA TUESDAY NIGHT...SHIFTING WINDS FROM
THE WEST-NORTHWEST TO THE NORTH-NORTHWEST. H850 TEMPS AROUND -15C
WOULD BE SUPPORTIVE OF LAKE EFFECT AND WOULD EXPECT THERE TO BE SOME
SCATTERED SHOWERS ONGOING OVER THE WNW FAVORED LOCATIONS. INVERSION
HEIGHTS ARE FAIRLY HIGH INITIALLY AFTER RISING THROUGH THE DAY ON
TUESDAY AND THERE APPEARS TO BE DECENT MOISTURE IN THAT LAYER. THE
DEEPER MOISTURE AND HIGHER INVERSION HEIGHTS LOOK TO OCCUR OVER A
NARROW PERIOD...AROUND 6HRS...ON TUESDAY NIGHT. PROBABLY THE BIGGEST
LIMITING FACTOR FOR THE LAKE EFFECT WILL BE THE VEERING WINDS
THROUGH THE NIGHT FROM THE WEST-NORTHWEST TO THE NORTH. THIS
ANTICYCLONIC FLOW WILL TRY TO DISRUPT THE BANDS AND ALSO LIMIT THE
FOCUS IN ANY SINGLE LOCATION. IN ADDITION...THE COLDEST AIR SLIDES
EAST OVERNIGHT AND INVERSION HEIGHTS QUICKLY DROP TO 4-5KFT SO
INTENSITY IS EXPECTED TO DIMINISH. THEREFORE...ONLY HAVE A DUSTING
TO AN INCH OR TWO OF ACCUMULATION...WITH THE BEST EAST OF MARQUETTE
NEAR LAKE SUPERIOR.

THIS LAKE EFFECT WILL BE FAIRLY SHORT LIVED AS A HIGH PRESSURE RIDGE
MOVES THROUGH THE UPPER GREAT LAKES THROUGH THE DAY ON WEDNESDAY.
THIS DRY AIR AND SUBSIDENCE SHOULD END THE ANY LAKE EFFECT SNOW OVER
THE EAST BY THE AFTERNOON ON WEDNESDAY. WITH THE UPPER RIDGE AND
SURFACE HIGH SHIFTING EAST ON WEDNESDAY AFTERNOON...SOUTHERLY FLOW
WILL ONCE AGAIN DEVELOP OVER THE UPPER GREAT LAKES AND LEAD TO
WARMING TEMPS ALOFT.

THIS SOUTHERLY FLOW WILL INCREASE THROUGH WEDNESDAY NIGHT AHEAD OF
THE NEXT COLD FRONT ASSOCIATED WITH ANOTHER LOW MOVING THROUGH
CANADA. STRONG LOW LEVEL JET AHEAD OF THIS FRONT AND INCREASING
PRESSURE GRADIENT SHOULD LEAD TO INCREASING WINDS THROUGH THE NIGHT
AND POTENTIALLY GUSTY CONDITIONS...LIKE LAST NIGHT...IN THE
DOWNSLOPE AREAS NEAR LAKE SUPERIOR. LOWS WILL BE TRICKY ON WED
NIGHT...AS THE WINDS WILL LIMIT RADIATIONAL COOLING. SHOULD SEE THE
GREATEST FLUCTUATION OVER THE EAST HALF SINCE WINDS WILL TAKE LONGER
TO DEVELOP THERE...WHILE PARTS OF THE WEST MAY STRUGGLE TO FALL
BELOW 30.

MODELS IN DECENT AGREEMENT ON THE TIMING OF THE COLD FRONT MOVING
THROUGH DURING THE DAY THURSDAY AND EXPECT PRECIPITATION STARTING
OVER THE WEST OVERNIGHT WEDNESDAY NIGHT AND THEN PUSHING EAST ACROSS
THE CWA. EVEN THOUGH THE MAIN LOW AND ASSOCIATED SHORTWAVE STAY IN
ONTARIO...ANOTHER WEAK SHORTWAVE AND MORE MID LEVEL MOISTURE THAN
THE LAST TWO EVENTS SHOULD LEAD TO SOME SHOWERS AS THE FRONT MOVES
ACROSS THE AREA. THE LOCATION OF THE BEST MOISTURE AND THE TRACK OF
THE SHORTWAVE WOULD EXPECT THE BEST PRECIPITATION CHANCES TO BE OVER
LAKE SUPERIOR. PRECIP TYPE COULD BE A LITTLE TRICKY WITH THE LOW
LEVEL WAA TRYING TO PUSH H850 TEMPS TO 1.5-4C. BUT THIS IS IN A
SEMI-DRY LAYER...SO IF SNOW FALLS THROUGH THIS...WOULD EXPECT THE
COLUMN TO COOL TOWARDS THE WET BULB /BETWEEN -1 AND 2C/. THE
PERSISTENT LOW LEVEL WAA COULD TRY TO OFFSET THIS COOLING...SO WILL
KEEP PRECIPITATION AS SNOW OR A RAIN/SNOW MIX EXCEPT OVER THE FAR
SOUTH CENTRAL. AT THIS POINT...SHOULDN/T BE MUCH MORE THAN A WET
INCH OR TWO OF SNOW.

AFTER THE COLD FRONT...WITH THE UPPER JET STILL MORE WEST/EAST
ORIENTATED FOR THE END OF THE WEEK...DON/T EXPECT MUCH COLD AIR TO
SPILL INTO THE UPPER GREAT LAKES. GFS/ECMWF ONLY SHOWING
-7C RANGE AT THE COLDEST...WHICH WOULD ONLY LEAD TO LIMITED
POTENTIAL FOR LAKE ENHANCED CLOUDS DEVELOPING BEHIND THE FRONT FOR
THURSDAY NIGHT INTO FRIDAY. WEAK WAVE/FRONT WILL MOVE THROUGH
ON FRIDAY NIGHT. GEM/GFS SHOWING SHORTWAVE MOVING THROUGH...WHILE
THE ECMWF IS NOT PICKING UP ON IT AND JUST DROPS A WEAK FRONT ACROSS
THE AREA. ECMWF/GEM ARE FAIRLY DRY WITH THIS MOVES THROUGH SO WILL
ONLY GO WITH SLIGHT CHANCE POPS.

THINGS WILL START TO CHANGE HEADING INTO THE WEEKEND...WITH ALL OF
THE LONG RANGE MODELS INDICATING A TROUGH DIGGING OVER THE WESTERN
CONUS AS A RIDGE BUILDS OVER THE PACIFIC AND TOWARDS ALASKA. THERE
ARE SIGNIFICANT DIFFERENCES WITH THE HANDLING OF THIS TROUGH IN THE
DETERMINISTIC MODELS...SO WILL FOLLOW THE OVERALL PATTERN SHOWN BY
THE ENSEMBLE MEMBERS AND MEANS. THIS CONTINUES TO DEEPEN THE TROUGH
OVER THE CENTRAL CONUS ON SUNDAY AND KEEPS IT IN PLACE ON MONDAY.
WITH THIS PATTERN...THE GENERAL IDEA OF A LOW DEVELOPING IN THE
CENTRAL PLAINS AND THEN MOVING INTO THE GREAT LAKES SEEMS
REASONABLE...WHICH IS WHAT MANY MEMBERS ARE SHOWING. BUT THE EXACT
TRACK AND INTENSITY SEEMS UP IN THE AIR AT THIS POINT /WHICH MAKES A
HUGE DIFFERENCE AT THIS TIME OF THE YEAR/ AND WILL JUST FOLLOW A
GENERAL CONSENSUS OF THE MODELS. THIS PRODUCES HIGH END CHANCE POPS
FOR THE SUNDAY INTO MONDAY PERIOD.
&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 635 PM EST MON DEC 3 2012

LINGERING LO CLDS/FOG...ESPECIALLY AT SAW WHERE THERE WL ALSO BE
SOME LLWS FARTHER E OF AN APRCHG COLD FNT...WL GIVE WAY TO VFR
CONDITIONS BY LATE EVNG FOLLOWING THE COLD FROPA AS MUCH DRIER AIR
SURGES E INTO THE UPR LKS ON THE HEELS OF GUSTY W WINDS. WIND GUSTS
AT THE MORE EXPOSED CMX LOCATION WL REACH 35 KTS WITH THE GRADUAL
ARRIVAL OF COLDER AIR/GREATER LLVL INSTABILITY TO ENHANCE MIXING.
THE ARRIVAL OF EVEN COLDER AIR ON TUE UNDER SHARP SUBSIDENCE INVRN
WL RESULT IN MORE SC/MVFR CIGS...ESPECIALLY AT IWD/CMX WHERE THE WNW
FLOW UPSLOPES. DOWNSLOPE NATURE OF THIS WIND AND RELATIVE DRYNESS OF
THE INCOMING AIRMASS WL PROBABLY RESULT IN VFR CONDITIONS AT SAW.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 439 PM EST MON DEC 3 2012

SOUTH WINDS WITH GUSTS TO 35 KTS POSSIBLE AHEAD OF COLD FRONT MOVING
THROUGH THIS EVENING. TIGHT PRES GRADIENT AND INFLUX OF COLDER AIR
THAT WILL ENHANCE MIXING OVER THE WATERS WILL RESULT IN W GALES OF
35-40KT TONIGHT INTO TUE. APPROACHING HIGH PRES TUE NIGHT/WED WILL
BRING STEADILY DIMINISHING WINDS TO UNDER 15KT DURING THE DAY WED. S
WINDS WILL THEN BE ON THE INCREASE UP TO 30KT WED NIGHT INTO THU AS
PRES GRADIENT SHARPENS BETWEEN DEPARTING HIGH AND APPROACHING COLD
FRONT. EXPECT NW WINDS UP TO 25KT FRI BEHIND THIS NEXT COLD FROPA.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
  GALE WARNING FROM 1 AM TO 7 PM EST TUESDAY FOR LSZ266-267.

  GALE WARNING UNTIL 7 AM EST /6 AM CST/ TUESDAY FOR LSZ162.

  GALE WARNING UNTIL 4 PM EST TUESDAY FOR LSZ243-244-264.

  GALE WARNING FROM 1 AM TO 4 PM EST TUESDAY FOR LSZ245-265.

  GALE WARNING UNTIL 1 PM EST TUESDAY FOR LSZ242-263.

LAKE MICHIGAN...
  DENSE FOG ADVISORY UNTIL 11 PM EST THIS EVENING FOR LMZ221-248-
     250.

&&

SHORT TERM...JLA
LONG TERM...SRF
AVIATION...KC
MARINE...JLA
Hazardous weather outlook, Dec 3, 4:35 PM EST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
ISSUED BY NATIONAL WEATHER SERVICE GAYLORD MI
435 PM EST MON DEC 3 2012

MIZ001>007-009>014-084-085-042200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
435 PM EST MON DEC 3 2012 /335 PM CST MON DEC 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

WEST WINDS COULD GUST TO AROUND 45 MPH LATE TONIGHT OVER THE KEWEENAW
PENINSULA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY WEST WINDS COULD GUST TO AROUND 45 MPH THROUGH TUESDAY MORNING
ACROSS THE KEWEENAW PENINSULA.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-042200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
435 PM EST MON DEC 3 2012 /335 PM CST MON DEC 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

A FEW SOUTHERLY GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED OVER
PORTIONS OF EASTERN LAKE SUPERIOR EARLY THIS EVENING.

EXPECT WEST GALES TO 35 TO 40 KNOTS ACROSS MUCH OF LAKE SUPERIOR
FROM LATE EVENING ON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEST GALES TO 35 TO 40 KNOTS WILL CONTINUE OVER MUCH OF LAKE
SUPERIOR THROUGH TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-042200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
435 PM EST MON DEC 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

A FEW SOUTHERLY GALE FORCE GUSTS TO 35 KNOTS WILL BE POSSIBLE EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JZ

In the hours before

Special weather statement, Dec 3, 3:12 PM EST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
312 PM EST MON DEC 3 2012

MIZ004>007-010>014-085-032300-
BARAGA-MARQUETTE-ALGER-LUCE-IRON-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...L'ANSE...GWINN...MARQUETTE...
GRAND MARAIS...MUNISING...NEWBERRY...IRON RIVER...IRON MOUNTAIN...
MENOMINEE...ESCANABA...GLADSTONE...MANISTIQUE...SENEY
311 PM EST MON DEC 3 2012 /153 PM CST MON DEC 3 2012/

...AREAS OF DENSE FOG CONTINUE...

AREAS OF FOG...LOCALLY DENSE...CONTINUES THIS AFTERNOON. MOST AREAS
OVER CENTRAL UPPER MICHIGAN ARE EXPERIENCING VISIBILITIES FROM ONE-HALF
MILE TO 1 MILE. ISOLATED LOCATIONS FROM ISHPEMING AND GWINN TO IRON
MOUNTAIN AND ESCANABA MAY SEE VISIBILITY LESS THAN ONE-QUARTER MILE.
EXPECT THE FOG TO PERSIST THROUGH THIS EVENING BEFORE A STRONG COLD
FRONT MOVES THROUGH...CLEARING OUT THE FOG.

IF TRAVELING...MOTORISTS ARE URGED TO DRIVE WITH CAUTION AND TURN ON
LOW BEAM HEADLIGHTS. REMEMBER...EVEN IF YOU CAN SEE THOSE AROUND YOU
ON THE ROAD...THEY MAY NOT BE ABLE TO SEE YOU.

JLA

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 9:52 PM ESTSpecial Marine WarningMQT113 min
Dec 4, 4:07 AM ESTWind AdvisoryMQTHoughton, Keweenaw8 hr
Dec 4, 11:14 AM ESTSmall Craft AdvisoryMQT27 hr
Dec 4, 1:29 PM ESTGale WarningMQT91 min
Dec 4, 1:29 PM ESTSmall Craft AdvisoryMQT18 hr

Nearby

Wind Advisories in Michigan, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.